Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 61, NWS Corpus Christi, TX

June 24, 2004Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2004, 5:25 AM CDT for Calhoun County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 5:25 AM CDT (10:25 UTC)
Expired
Jun 24, 2004, 7:00 AM CDT
In force
95 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 112 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 241026
FFWCRP
TXC057-241200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 AM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN TEXAS

* UNTIL 700 AM CDT

* AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER WESTERN CALHOUN COUNTY...MOVING NORTHEAST AT  
  20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...
  FULGHUM POINT...
  INDIANOLA...
  KAMAY...
  LONG MOTT...
  MAGNOLIA BEACH...
  POINT COMFORT...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2833 9639 2823 9660 2806 9684 2819 9674
          2829 9661 2822 9679 2841 9679 2855 9695
          2871 9665 2858 9661 2856 9648 2867 9656
          2868 9633

$$

91

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:44 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 24, 3:44 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 AM CDT THU JUN 24 2004

.SHORT-TERM (TODAY THROUGH FRIDAY)...WET FORECAST WILL CONTINUE
THROUGH FRIDAY AS LATEST MODEL RUNS CONTINUE IN GOOD AGREEMENT WITH
LOCATION OF UPPER LOW ON FRIDAY.  SEVERAL SMALLER DISTURBANCES WILL
CONTINUE TO MOVE ACROSS NE MEXICO AND ACROSS SOUTH TEXAS TODAY
HOWEVER BRUNT OF THE RAINFALL SHOULD BE TO THE NE OF THE AREA IN AND
AROUND THE HOUSTON AREA.  WEAK SURFACE BOUNDARY LIES FROM NEAR
HOUSTON TO VCT AND IS PROVIDING GOOD SFC CONVERGENCE FOR TSTM
ACTIVITY OVER THE FAR NE COUNTIES.  MAIN VORT MAX AIDING THIS
ACTIVITY WILL MOVE FROM SE TX INTO LOUISIANA LATER THIS MORNING.
EARLY MORNING SATELLITE IMAGERY SHOWING CLEARING SKIES TO THE WEST
WHICH WILL ALLOW FOR A GOOD BIT OF HEATING TO TAKE PLACE.  LIGHT
WINDS SHOULD ALLOW AT LEAST A WEAK SEABREEZE TO WORK INLAND THIS
AFTERNOON AND PROVIDE A FOCUS FOR CONVECTION.  HIGHEST POPS FOR THIS
AFTERNOON WILL BE OVER THE NE COUNTIES WHERE SFC CONVERGENCE WILL BE
BEST.  ETA/GFS BOTH SHOW A SECONDARY S/W MOVING INTO THE BIG BEND
REGION TONIGHT WITH ETA DEVELOPING A CONVECTIVE COMPLEX OVER THE
HIGHER TERRAIN OF MEXICO AND MOVING IT ACROSS THE AREA OVERNIGHT.
GFS IS NOT SO AGGRESSIVE BUT WILL RAISE POPS OVER THE WESTERN
COUNTIES FOR TONIGHT GIVEN RECENT PERFORMANCE OF ETA WITH THIS
SYSTEM.  700-300MB MEAN TROF AXIS WILL BE POSITIONED JUST TO THE
WEST OF THE AREA ON FRIDAY WITH PRECIP LIKELY OVER THE EASTERN HALF
OF THE CWA.  GIVEN SOME SUNSHINE TODAY...EXPECT TEMPS TO WARM UP BY
AFTERNOON AND WENT CLOSE TO GUIDANCE HIGHS.  OVER THE WATERS...WILL
HAVE SCEC FOR THE NEAR/OFFSHORE WATERS.

&&

.LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BOTH ETA/GFS PROG THE
UPPER LOW TO DEEPEN OVER THE REGION FRIDAY NGT-SAT. WL ISSUE LIKELY
POPS FOR SAT/SUN (ANOTHER HEAVY RAIN/FLOODING EVENT APPEARS LIKELY.)
CANADIAN/NOGAPS/GFS PROG UPPER HEIGHTS TO INCREASE/UPPER RIDGE TO
DEVELOP OVR THE REGION MONDAY-WED. HWR...GFS SOUNDINGS DO NOT REVEAL
A THERMODYNAMIC CAP MON. THUS ANTICIPATE AT LEAST SCT CONVECTION
MON. YET...WL LOWER POPS BY WED AS UPPER RIDGE BECOMES DOMINANT.
HIGH HEAT INDEX VALUES ARE LIKELY TUE-WED DRG THE AFTN HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   90 74 88 75 / 50 40 60 50
VICTORIA         89 73 87 73 / 70 40 70 50
LAREDO           96 75 94 74 / 30 40 40 30
ALICE            92 73 91 74 / 50 40 60 40
ROCKPORT         88 75 86 76 / 60 40 60 50
COTULLA          93 72 91 72 / 30 40 50 30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

91/JD...SHORT-TERM
87/WC...LONG-TERM
Hazardous weather outlook, Jun 23, 12:03 PM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 PM CDT WED JUN 23 2004

TXZ229>234-239>247-240100-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1203 PM CDT WED JUN 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTH TEXAS THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS AS AN
UPPER LEVEL DISTURBANCE MOVES OVER THE AREA.  DEEP TROPICAL MOISTURE
REMAINS IN PLACE THROUGHOUT SOUTH TEXAS AND WILL AID IN PRODUCING
HEAVY RAINFALL ACROSS PARTS OF THE REGION. A FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTH TEXAS THROUGH THIS AFTERNOON.  RAINFALL
AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN MANY AREAS WITH ISOLATED
AMOUNTS IN EXCESS OF 4 INCHES BY LATE EVENING...ESPECIALLY OVER THE
COASTAL COUNTIES AND IN PARTICULAR THE SOUTHERN COASTAL BEND. MOST
OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)

A UPPER LEVEL DISTURBANCE WILL DEVELOP JUST WEST OF THE REGION AND
REMAIN QUASI-STATIONARY THROUGH SUNDAY. THIS SYSTEM WILL CONTRIBUTE
TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE FOR
ACTIVITY SATURDAY AND SUNDAY. THIS DISTURBANCE WILL DISSIPATE
MONDAY...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPING OVER
THE REGION BY TUESDAY. AS A RESULT...ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TUESDAY. THE MAIN THREAT FROM SHOWERS AND
THUNDERSTORMS WILL BE HEAVY RAINFALL...AND POSSIBLE FLOODING...
MAINLY OVER THE CENTRAL AND EASTERN SECTIONS.

AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPS TUESDAY...WARMER
SURFACE TEMPERATURES ARE EXPECTED. THIS INCREASE IN MAXIMUM
TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH
HEAT INDEX VALUES TUESDAY...MAINLY OVER THE CENTRAL AND WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/91/87

In the hours before

Special weather statement, Jun 24, 5:00 AM CDT, 25 minutes before
TXZ229>234-239>247-250930-

HEAVY RAINFALL OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 AM CDT THU JUN 24 2004

...ANOTHER HEAVY RAINFALL EVENT POSSIBLE THIS WEEKEND...

AN UPPER LEVEL LOW PRESSURE SYSTEM...OVER SOUTH TEXAS...WILL DEEPEN
LATE FRIDAY AND REMAIN QUASI-STATIONARY. THIS SYSTEM WILL COMBINE
WITH COPIOUS ATMOSPHERIC MOISTURE AND INSTABILITY TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY.

THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY RAINFALL. IN
ADDITION...INDIVIDUAL SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY...
WHICH WILL CONTRIBUTE TO ENHANCED TOTAL RAINFALL AMOUNTS AT A GIVEN
LOCATION. MANY AREAS WILL LIKELY RECEIVE AN ADDITIONAL 1 TO 2 INCHES
OF RAINFALL. THE GREATEST RAINFALL AMOUNTS WILL LIKELY OCCUR OVER THE
COASTAL BEND AND VICTORIA CROSSROADS...WITH 3 TO 5 INCH AMOUNTS
POSSIBLE. SOILS OVER THE COASTAL BEND AND VICTORIA CROSSROADS ARE
ALREADY SATURATED...AND THIS ADDITIONAL RAINFALL MAY CONTRIBUTE TO
FLASH FLOODING.

RESIDENTS...ESPECIALLY THOSE LIVING IN LOW LYING AREAS...SHOULD
PREPARE FOR HEAVY RAINFALL THIS WEEKEND. REMEMBER TO SEEK HIGHER
GROUND IMMEDIATELY IF FLASH FLOODING IS OBSERVED OF IF A WARNING IS
ISSUED. NEVER DRIVE INTO WATER OF UNKNOWN DEPTH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION.

WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:35 PM CDTFlash Flood WarningCRPLa Salle, McMullen115 min
Jun 24, 2:08 PM CDTFlash Flood WarningCRPRefugio112 min
Jun 24, 2:34 PM CDTTornado WarningCRPAransas, Refugio41 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.